Singapore Expats Forum

Yasmin birth control pill

Discuss about beauty & health. Need some advice or looking for a particular product? Share your beauty and health tips here.

Leni
Newbie
Newbie
Posts: 3
Joined: Mon, 09 Mar 2009

Yasmin birth control pill

Postby Leni » Mon, 09 Mar 2009 11:25 am

Hi all beautiful ladies out there,

I am just wondering if any of you are on Yasmin bcp. I have been on it for 2 years and am suffering ill effects from it. I am sure I am not the only one here. As I do more reseach on the net, I came across it is the no 1 pill with most side effects at the medications.com.

I would love to hear from anyone who share the same problem with me. The common symptoms I am having are:
- brain fogginess
- lost of concentration
- nauseous
- dizziness
- fatigue (to the extreme that I have to lie on the bed most of the time)
- IBS
- ear clog

Leni

User avatar
sundaymorningstaple
Moderator
Moderator
Posts: 35159
Joined: Thu, 11 Nov 2004
Location: Still Fishing!
Contact:

Postby sundaymorningstaple » Mon, 09 Mar 2009 1:02 pm

An old Indian girlfriend named Yasmin that was on that same pill. In those days it had a different name though, but because of the ineffectiveness of the pill it came to be known as the Yasmin bcp. They worked extremely well until she had a couple of drinks. Then her knees would get wobbly and she could no longer hold the darn pill with her knees. Once that happened well, let's say we started calling her "peanut butter legs" and birth control rolled across the floor. :P

Sounds like you are about 2 sandwiches short of a picnic though. Why would you stay on them for two years with those side effects? Sounds like BS to me. You've been on your back for two years? Interesting occupation you have? No wonder you are fatigued!

Leni
Newbie
Newbie
Posts: 3
Joined: Mon, 09 Mar 2009

Postby Leni » Mon, 09 Mar 2009 1:17 pm

Hi Sunday,

There was not any side effects throughout the 1st year while I was on it. It was on the 2nd year that I started suspecting it was the pill. After many months off it, I still feel the ill effects.

Leni

User avatar
lainy
Member
Member
Posts: 44
Joined: Fri, 10 Oct 2008
Location: singapore

Postby lainy » Tue, 10 Mar 2009 12:50 pm

hey leni

when it comes to all the contraceptive pill side effectes are to be expected - i am afraid. i was on yasmin for a bit and it gave me such bad headaches (i don;t have headaches!) that i had to stop after few weeks.
however - considering that you had no effects for a whole year it is rather suprising to me that you are having some side effects now....hmmm...have you changed your diet?

yasmin is one of the most expensive pill out there, and in many EU countries docs are not giving them out because of the expense. It is regarded as the top progesteron only pill - but there are some other available too that are worth trying- such as Cerazette.
Another thing that you maybe could do is to run a blood test and check if your hormon levels are as they should be - maybe there is a chance that you have too much progesteron in your body now hence the "sudden" side effects.
lainy

Leni
Newbie
Newbie
Posts: 3
Joined: Mon, 09 Mar 2009

Postby Leni » Tue, 10 Mar 2009 5:18 pm

thanks for your input lainy.

yes, it indeed an expensive pill. it cleared off my acne and maintained my weight but not worth the ill effects.

i am doing some more blood works to check things out. just thought to hear from ladies who having the same experience as me.

User avatar
lainy
Member
Member
Posts: 44
Joined: Fri, 10 Oct 2008
Location: singapore

Postby lainy » Tue, 10 Mar 2009 6:30 pm

yasmin is good for that - so true.
check out Cerazette (i am not sure of they have them here in singapore though) - might be worth trying out. It should have all the positive effects like yasmin has and hopefully few less side effects :-)
lainy

shermainetohlh
Newbie
Newbie
Posts: 3
Joined: Wed, 11 Jan 2006
Contact:

Postby shermainetohlh » Fri, 20 Mar 2009 9:18 pm

hi leni, u might wanna try diana 38, i have a friend who took that. Her skin is better than b4 n didnt hear much side effect from her. But i think some breaks in between usage is highly recommended.. like 1-2mths break ev 6mths wld be gd. :)

User avatar
feline.eyes
Chatter
Chatter
Posts: 309
Joined: Mon, 17 Dec 2007
Location: Don't count on me little post-its. I am now the infrequent-er.

Postby feline.eyes » Fri, 20 Mar 2009 11:23 pm

shermainetohlh wrote:hi leni, u might wanna try diana 38, i have a friend who took that. Her skin is better than b4 n didnt hear much side effect from her. But i think some breaks in between usage is highly recommended.. like 1-2mths break ev 6mths wld be gd. :)


No, just no... Diana is famous for weight gain and mood fluctuations.

That said, pills are highly subjective and each person will react differently to each medication. You have to work closely with your doctor to find one that has the least side effects for you. So it is pretty much useless to go "oh, my friend is on that pill and it works for her and therefore it will for me too"... Try it out and monitor yourself to see if it really is suitable.

Like Yasmin was lauded as the miracle side effects free pill... but still, there are some users who didn't find it all that.

WorldFlightRN
Newbie
Newbie
Posts: 2
Joined: Fri, 10 Apr 2009
Location: Barrington Illinois USA
Contact:

Postby WorldFlightRN » Fri, 10 Apr 2009 11:28 pm

Leni,

All bcps effect people differently- it's the unfortunate risk we take when we take any medication. Chances are it's not the Yasmin if you have been on it for two years. Most women have side effects in the first few months of taking it. If you have symptoms that far out, again, chances are it's something else especially since you have been off of it for a month. Your hormones shoule be normalized by now.

I would get some labs drawn to check a few things just to be on the "safe" side.

Hope this helps.
Kristen
www.PrivateMedicalCareInternational.com
The Wisest of men follow their own direction ~Euripides

pills
Member
Member
Posts: 31
Joined: Sun, 12 Oct 2008

Postby pills » Thu, 16 Apr 2009 2:22 pm

diff ppl react to it differently.

one of my friend had headache and the other lost he sex drive. haha..


  • Similar Topics
    Replies
    Views
    Last post

Return to “Beauty, Health & Fitness”

Who is online

Users browsing this forum: No registered users and 0 guests